Alert archive / West Virginia / Flash Flood Warnings in 2015
Flash Flood Warning 4, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jun 1, 2015, 4:13 PM EDT for Hardy County, West Virginia; Rockingham County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2015, 4:13 PM EDT (20:13 UTC)
- Expired
- Jun 1, 2015, 7:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rockingham County, VA, Hardy County, WV
The radar
The Sterling radar (KLWX), 121 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
182
WGUS51 KLWX 012013
FFWLWX
VAC165-WVC031-012315-
/O.NEW.KLWX.FF.W.0004.150601T2013Z-150601T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
413 PM EDT MON JUN 1 2015
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL ROCKINGHAM COUNTY IN WESTERN VIRGINIA...
SOUTHERN HARDY COUNTY IN EASTERN WEST VIRGINIA...
* UNTIL 715 PM EDT
* AT 412 PM EDT...DOPPLER RADAR INDICATED NUMEROUS SHOWERS AND
THUNDERSTORMS MOVING REPEATEDLY ACROSS THE AREA...PRODUCING HEAVY
RAIN. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. ADDITIONAL
RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE EXPECTED. FLASH FLOODING
IS LIKELY TO BEGIN SHORTLY.
* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
MATHIAS...YANKEETOWN...BERGTON...CRIDERS...MILAM...LOST RIVER...
PERRY...LOST CITY AND BRAKE.
THIS INCLUDES FLOOD PRONE ROADS LOCATIONS
PARKER HOLLOW ROAD...UPPER COVE ROAD ALONG UPPER COVE RUN...LOWER
COVE ROAD ALONG LOWER COVE RUN...KIMSEYS RUN ROAD...WHETZEL HOLLOW
ROAD ALONG WHETZEL RUN...DUMPLING RUN ROAD ALONG DUMPLING RUN...AND
THE GERMAN RIVER BETWEEN BERGTON AND CRIDERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3887 7909 3889 7908 3904 7891 3899 7860
3898 7863 3891 7870 3891 7872 3893 7872
3893 7874 3891 7875 3889 7879 3877 7887
3875 7886 3866 7896 3874 7908 3876 7906
3882 7913
$$
JE3 follow-up statements
455
WGUS71 KLWX 012114
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
514 PM EDT MON JUN 1 2015
VAC165-WVC031-012315-
/O.CON.KLWX.FF.W.0004.000000T0000Z-150601T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKINGHAM VA-HARDY WV-
514 PM EDT MON JUN 1 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
NORTH CENTRAL ROCKINGHAM AND SOUTHERN HARDY COUNTIES...
AT 513 PM EDT...DOPPLER RADAR ESTIMATED ONE TO THREE INCHES OF RAIN
HAS FALLEN BETWEEN BERGTON AND LOST CITY...WITH THE HEAVIEST RAIN
NEAR MATHIAS...ALL WITHIN THE LOST RIVER BASIN. FLASH FLOODING IS
LIKELY. ADDITIONAL RAINFALL IS EXPECTED TO BE LESS THAN ONE INCH.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
MATHIAS...YANKEETOWN...BERGTON...CRIDERS...MILAM...LOST RIVER...
PERRY...LOST CITY AND BRAKE.
THIS INCLUDES FLOOD PRONE ROADS LOCATIONS
UPPER COVE ROAD ALONG UPPER COVE RUN...LOWER COVE ROAD ALONG LOWER
COVE RUN...KIMSEYS RUN ROAD...WHETZEL HOLLOW ROAD ALONG WHETZEL
RUN...DUMPLING RUN ROAD ALONG DUMPLING RUN...AND THE GERMAN RIVER
BETWEEN BERGTON AND CRIDERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3887 7909 3897 7899 3887 7899 3902 7879
3899 7860 3898 7863 3891 7870 3891 7872
3893 7872 3893 7874 3891 7875 3889 7879
3877 7887 3875 7886 3866 7896 3874 7908
3876 7906 3882 7913
$$
JE656
WGUS71 KLWX 012219
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
619 PM EDT MON JUN 1 2015
VAC165-WVC031-012315-
/O.CON.KLWX.FF.W.0004.000000T0000Z-150601T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKINGHAM VA-HARDY WV-
619 PM EDT MON JUN 1 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
NORTH CENTRAL ROCKINGHAM AND SOUTHEASTERN HARDY COUNTIES...
AT 619 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN HAD ENDED ACROSS
THE AREA...BUT BETWEEN ONE AND A HALF AND THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLOODING IS LIKELY IN THE LOST RIVER BASIN.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
MATHIAS...YANKEETOWN...BERGTON...CRIDERS...LOST RIVER...PERRY AND
LOST CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3887 7899 3902 7879 3899 7860 3898 7863
3891 7870 3891 7872 3893 7872 3893 7874
3891 7875 3889 7879 3877 7887 3875 7886
3866 7896 3874 7908 3876 7906
$$
JE214
WGUS71 KLWX 012312
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
712 PM EDT MON JUN 1 2015
VAC165-WVC031-012322-
/O.EXP.KLWX.FF.W.0004.000000T0000Z-150601T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKINGHAM VA-HARDY WV-
712 PM EDT MON JUN 1 2015
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL ROCKINGHAM AND
SOUTHEASTERN HARDY COUNTIES WILL EXPIRE AT 715 PM EDT...
THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT.
LAT...LON 3887 7899 3902 7879 3899 7860 3898 7863
3891 7870 3891 7872 3893 7872 3893 7874
3891 7875 3889 7879 3877 7887 3875 7886
3866 7896 3874 7908 3876 7906
$$
JEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:22 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 1, 2:22 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
222 PM EDT MON JUN 1 2015
.SYNOPSIS...
A COLD FRONT WILL SLOWLY PASS THROUGH THE AREA TONIGHT THROUGH
TUESDAY. THE BOUNDARY WILL STALL TO THE SOUTH DURING THE MIDDLE
PORTION OF THE WEEK BEFORE DIMINISHING LATE IN THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE IS OVER SOUTHERN PENNSYLVANIA THIS AFTERNOON AND A
COLD FRONT EXTENDS SOUTHWEST FROM THIS SYSTEM INTO WEST VIRGINIA.
THE COLD FRONT WILL SLOWLY DROP SOUTH AND EAST INTO THE POTOMAC
HIGHLANDS LATE THIS AFTERNOON AND EVENTUALLY THROUGH THE
WASHINGTON AND BALTIMORE METROPOLITAN AREAS LATE TONIGHT.
A SOUTHERLY FLOW AHEAD OF THE COLD FRONT HAS KEPT WARM AND HUMID
CONDITIONS IN PLACE. THERE HAS BEEN ENOUGH SUNSHINE FOR MAX TEMPS
TO RANGE FROM THE UPPER 60S ALONG PORTIONS OF THE ALLEGHENY FRONT
TO THE MID AND UPPER 80S ACROSS MOST LOCATIONS EAST OF THE BLUE
RIDGE MOUNTAINS. DOWNTOWN DC AND BALTIMORE MAY EVEN APPROACH 90
DEGREES. THE HEAT AND HUMIDITY HAS CAUSED MODERATE AMOUNTS OF
INSTABILITY AND SHEAR PROFILES REMAIN MARGINAL. LATEST
MESOANALYSIS SHOWS AROUND 1000 TO 1500 OF MLCAPE OVER MOST AREAS.
THE HIGHEST CAPE IS OVER THE WASHINGTON AND BALTIMORE METROPOLITAN
AREAS. THE CAPPING INVERSION IS WEAK AND IT IS ALREADY ERODING AS
EVIDENCED BY SHOWER AND THUNDERSTORM DEVELOPMENT ON RADAR. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE FOR THE
REST OF THIS AFTERNOON INTO THIS EVENING. WITH MODERATE
INSTABILITY AND MARGINAL SHEAR...A FEW THUNDERSTORMS MAY BE SEVERE
WITH LOCALLY DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. AS OF
NOW...THE COVERAGE FOR SEVERE THUNDERSTORMS APPEARS THAT IT WILL
BE ISOLATED.
FLASH FLOODING IS ALSO A CONCERN...ESPECIALLY LATE THIS AFTERNOON
THROUGH THROUGH LATE THIS EVENING. A SOUTHWEST FLOW ALOFT MEANS
THAT THE STORM MOTION WILL BE NEARLY PARALLEL TO THE COLD
FRONT...WHICH ENHANCES THE THREAT FOR TRAINING CONVECTION. HIGH
RAINFALL RATES ARE EXPECTED GIVEN THE DEEP MOISTURE IN PLACE. IN
FACT...THERE WERE REPORTS OF RAINFALL RATES IN EXCESS OF 2 INCHES
PER HOUR ON SUNDAY JUST EAST OF WINCHESTER AND THE ATMOSPHERE IS
EVEN MORE MOIST OVERHEAD COMPARED TO SUNDAY. ALSO...THERE WAS
FLASH FLOODING UPSTREAM NEAR THE BOUNDARY OVER PENNSYLVANIA AND
NEW JERSEY SUNDAY. GIVEN THE THREAT FOR HEAVY RAINFALL IN SHORT
PERIODS OF TIME...TRAINING CONVECTION AND THE FACT THAT CONVECTION
WILL BE WIDESPREAD A FLASH FLOOD WATCH IS IN EFFECT FOR THE
WASHINGTON AND BALTIMORE METROPOLITAN AREAS AS WELL AS PORTIONS OF
EASTERN WEST VIRGINIA AS WELL AS NORTHERN AND CENTRAL VIRGINIA.
SHOWERS WILL HANG AROUND OVERNIGHT AS A WAVE OF LOW PRESSURE RIDES
ALONG THE BOUNDARY THAT WILL BE DROPPING SOUTHWARD.
HOWEVER...INTENSITY SHOULD DIMINISH DUE TO THE LOSS OF
INSTABILITY.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
THE COLD FRONT WILL CONTINUE TO DROP SOUTH TUESDAY EVENTUALLY
PASSING THROUGH THE CENTRAL SHENANDOAH VALLEY DURING THE AFTERNOON
HOURS. A POTENT UPPER-LEVEL LOW WILL CONTINUE TO SPIN OVER THE
TENNESSEE VALLEY. THE SOUTHWEST FLOW ALOFT WILL OVERRUN COOLER AIR
FROM THE NORTHERLY FLOW BEHIND THE FRONT...RESULTING IN PLENTY OF
CLOUDS ALONG WITH SHOWERS. THE BEST CHANCE FOR SHOWERS WILL BE
ACROSS CENTRAL AND SOUTHERN AREAS...CLOSER TO THE BOUNDARY.
LOCALLY HEAVY RAIN AND THUNDERSTORMS ARE POSSIBLE ACROSS THE
CENTRAL SHENANDOAH VALLEY PERHAPS INTO EXTREME SOUTHERN MARYLAND
WHERE THERE MAY BE MORE INSTABILITY.
MAX TEMPERATURES TUESDAY WILL BE MUCH COOLER AND WELL BELOW CLIMO
DUE TO THE NORTHERLY FLOW BEHIND THE FRONT ALONG WITH PLENTY OF
CLOUDS. MAX TEMPS ARE FORECAST TO RANGE FROM THE MIDDLE 60S NEAR
THE MASON-DIXON LINE TO THE UPPER 60S/LOWER 70S NEAR WASHINGTON
AND BALTIMORE TO THE MID AND UPPER 70S IN THE CENTRAL SHENANDOAH
VALLEY.
THE BOUNDARY WILL STALL OUT TO THE SOUTH FOR TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT WHILE THE UPPER-LEVEL LOW CONTINUES TO SPIN OVER
THE TENNESSEE VALLEY. PLENTY OF CLOUDS ALONG WITH UNUSUALLY COOL
CONDITIONS ARE EXPECTED FOR THIS TIME OF YEAR. RAIN IS LIKELY
DURING THIS TIME. THE HIGHEST CONFIDENCE FOR RAIN WILL BE ACROSS
CENTRAL AND SOUTHERN AREAS...BUT THE LATEST GUIDANCE HAS TRENDED
FARTHER NORTH INTO NORTHERN AREAS AS WELL. TRENDED THE FORECAST
THIS WAY...BUT THAT TREND MAY HAVE TO CONTINUE.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
A CUT-OFF MIDDLE AND UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY
WORK EASTWARD ACROSS THE TENNESSEE VALLEY AND MID ATLANTIC REGION
THURSDAY THROUGH FRIDAY. EXPECT THE CHANCE FOR SHOWERS AND AN
ISOLATED THUNDERSTORM IN SPOTS WITH RESPECT TO THE MID AND UPPER
LEVEL LOW WITH THE BETTER CHANCE ON THURSDAY. RAIN COVERAGE AND
INTENSITY SHOULD DIMINISH THURSDAY NIGHT THROUGH FRIDAY NIGHT AS A
WEAK SURFACE AREA OF HIGH PRESSURE BUILDS IN FROM THE WEST.
THE NEXT UPPER LEVEL LOW PRESSURE SYSTEM WILL ARRIVE LATE SATURDAY
INTO SUNDAY...POSSIBLY SLOWING DOWN IN ITS EASTWARD PROGRESSION LATE
SUNDAY INTO SUNDAY NIGHT. THERE IS A CHANCE OF SHOWERS AND
THUNDERSTORMS AHEAD OF THE SYSTEM EACH PERIOD. AN ASSOCIATED COLD
FRONT WILL STALL MONDAY...ALLOWING FOR ADDITIONAL SHOWERS TO DEVELOP
IN THE REGION.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE LATE THIS
AFTERNOON THROUGH THIS EVENING. SUBVFR CONDITIONS ARE EXPECTED IN
HEAVY RAINFALL. THUNDERSTORMS MAY ALSO PRODUCE GUSTY WINDS THIS
THROUGH THIS EVENING. NORTHERLY WINDS WILL DEVELOP BEHIND A COLD
FRONT LATE TONIGHT. SHOWERS WILL CONTINUE OVERNIGHT. LOW CLOUDS
DUE WILL DEVELOP LATE TONIGHT AND LAST THROUGH TUESDAY WITH
MVFR/IFR CONDITIONS EXPECTED. SHOWERS ARE LIKELY TUESDAY
MORNING...BUT THERE MAY BE SOME DRIER AIR THAT WORKS ITS WAY IN
FOR A LULL IN ACTIVITY TUESDAY AFTERNOON. THE BEST CHANCE FOR THE
LULL WILL BE ACROSS THE NORTHERN TERMINALS.
WARM AIR WILL CONTINUE TO OVERRUN COOL AIR BEHIND A COLD FRONT
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. MORE LOW CLOUDS ARE
EXPECTED WITH IFR/MVFR CONDITIONS. RAIN IS LIKELY DURING THIS
TIME.
MVFR OR IFR CONDITIONS POSSIBLE THURSDAY THROUGH FRIDAY WITH
SHOWERS AND THUNDERSTORMS DEVELOPING IN THE REGION.
&&
.MARINE...
THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON THROUGH
THIS EVENING. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
GUSTY WINDS AND HEAVY RAINFALL THAT CAN REDUCE VISIBILITY BELOW
ONE MILE AT TIMES.
SOUTHERLY WINDS WILL CONTINUE AHEAD OF A COLD FRONT THIS
AFTERNOON INTO THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT FOR THE MIDDLE PORTION OF THE BAY AND LOWER TIDAL POTOMAC
RIVER DURING THIS TIME. THE GRADIENT WILL BE STRONGEST ACROSS
THESE AREAS. THE GRADIENT WILL WEAKEN TONIGHT INTO TUESDAY AS A
COLD FRONT DROPS THROUGH. HOWEVER...NORTH TO NORTHEAST WINDS ARE
EXPECTED TO INCREASE BEHIND THE FRONT TUESDAY AFTERNOON THROUGH
TUESDAY NIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE
MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC DURING THIS TIME.
A NORTHEAST FLOW WILL CONTINUE WEDNESDAY AND WEDNESDAY NIGHT AS
THE BOUNDARY STALLS OUT TO OUR SOUTH. A SMALL CRAFT ADVISORY MAY
BE NEEDED FOR PORTIONS OF THE WATERS DURING THIS TIME.
NO MARINE HAZARDS THURSDAY THROUGH FRIDAY.
&&
.CLIMATE...
UNUSUALLY COOL CONDITIONS ARE EXPECTED BEHIND A COLD FRONT FOR
TUESDAY AND WEDNESDAY DUE TO NORTHERLY WINDS AND PLENTY OF CLOUDS.
BELOW ARE THE RECORD LOW MAX TEMPS FOR THOSE DATES.
TUESDAY JUNE 2ND...
IAD: 64 DEGREES IN 1975
DCA: 53 DEGREES IN 1907
BWI: 53 DEGREES IN 1907
WEDNESDAY JUNE 3RD...
IAD: 56 DEGREES IN 1997
DCA: 58 DEGREES IN 1997
BWI: 57 DEGREES IN 1997
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ004>006-011-013-
014-016-503>508.
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ026>031-038>040-
050>056-501-502-505>507.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ050-053-055.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ532>534-
537-540>543.
SMALL CRAFT ADVISORY FROM NOON TUESDAY TO 6 AM EDT WEDNESDAY
FOR ANZ530>534-537>543.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ANZ535-538.
SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 6 AM EDT WEDNESDAY
FOR ANZ536.
&&
SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...BJL
LONG TERM...KLW
AVIATION...BJL/KLW
MARINE...BJL/KLWHazardous weather outlook, Jun 1, 10:13 AM EDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1013 AM EDT MON JUN 1 2015 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-021000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1013 AM EDT MON JUN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS AS WELL AS THE VIRGINIA PIEDMONT. PLEASE REFER TO FLASH FLOOD WATCH MESSAGE WBCFFALWX FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF HEAVY RAINFALL ARE EXPECTED TUESDAY THROUGH THURSDAY. HEAVY RAINFALL MAY LEAD TO LOCALIZED FLASH FLOODING OF SMALL STREAMS...CREEKS AND URBAN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY BUT REPORTS OF HEAVY RAINFALL AND FLOODING WOULD BE GREATLY APPRECIATED. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-021000- WASHINGTON-FREDERICK-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE- GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-NORTHERN FAUQUIER- SOUTHERN FAUQUIER-WESTERN HIGHLAND-EASTERN HIGHLAND- WESTERN LOUDOUN-EASTERN LOUDOUN-NORTHERN VA BLUE RIDGE- CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1013 AM EDT MON JUN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT THERE IS A FLASH FLOOD WATCH IN EFFECT FOR PORTIONS OF NORTHERN AND CENTRAL VIRGINIA...EASTERN WEST VIRGINIA AND NORTH-CENTRAL MARYLAND FROM THIS AFTERNOON THROUGH LATE TONIGHT. PLEASE REFER TO FLASH FLOOD MESSAGE WBCFFALWX FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF HEAVY RAINFALL ARE EXPECTED TUESDAY THROUGH THURSDAY. HEAVY RAINFALL FROM THUNDERSTORMS MAY LEAD TO LOCALIZED FLASH FLOODING OF SMALL STREAMS...CREEKS AND URBAN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED BUT REPORTS OF HEAVY RAINFALL AND FLOODING WOULD BE APPRECIATED.
In the hours before
Local storm report, Jun 1, 2:46 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
246 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 1 S CROZET 38.06N 78.70W
06/01/2015 ALBEMARLE VA 911 CALL CENTER
TREE DOWN NEAR 800 BLOCK CROZET AVE
&&
EVENT NUMBER LWX1500156
KLWLocal storm report, Jun 1, 2:48 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
248 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG CROZET 38.07N 78.71W
06/01/2015 ALBEMARLE VA 911 CALL CENTER
TREE DOWN NEAR 5900 BLOCK OF JARMANS GAP RD
&&
EVENT NUMBER LWX1500157
KLWLocal storm report, Jun 1, 2:49 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
249 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 1 S CROZET 38.05N 78.70W
06/01/2015 ALBEMARLE VA 911 CALL CENTER
TREE DOWN NEAR 100 BLOCK OF MILLER SCHOOL RD
&&
EVENT NUMBER LWX1500158
KLWLocal storm report, Jun 1, 2:51 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
251 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG CROZET 38.07N 78.70W
06/01/2015 ALBEMARLE VA 911 CALL CENTER
TREE DOWN NEAR 1200 BLOCK OF BLUE RIDGE AVE
&&
EVENT NUMBER LWX1500159
KLWLocal storm report, Jun 1, 3:37 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
337 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM MARINE TSTM WIND 2 SE COBB ISLAND 38.24N 76.83W
06/01/2015 M39 MPH ANZ537 MD BUOY
34-KNOT WIND GUST MEASURED AT COBB POINT BUOY.
&&
EVENT NUMBER LWX1500160
DHLocal storm report, Jun 1, 3:48 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
348 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM MARINE TSTM WIND 2 ENE PATUXENT RIVER NA 38.28N 76.41W
06/01/2015 M54 MPH ST. MARYS MD AWOS
47-KNOT WIND GUST MEASURED AT PATUXENT RIVER NAVAL
STATION.
&&
EVENT NUMBER LWX1500161
DHThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 10:06 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Jefferson | 24 min |
| Jun 1, 4:22 AM EDT | Flash Flood Watch | LWX | Hampshire, Hardy, Jefferson | 23 hr |
| Jun 1, 12:09 AM EDT | Special Marine Warning | LWX | 2 hr | |
| Jun 1, 1:30 PM EDT | Small Craft Advisory | LWX | 4 days | |
| Jun 1, 2:02 PM EDT | Special Marine Warning | LWX | 58 min | |
| Jun 1, 2:15 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, City of Charlottesville | 30 min |
| Jun 1, 2:58 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jun 1, 3:34 PM EDT | Special Marine Warning | LWX | 86 min | |
| Jun 1, 4:06 PM EDT | Special Marine Warning | LWX | 54 min | |
| Jun 1, 4:41 PM EDT | Severe Thunderstorm Warning | LWX | Shenandoah, Warren | 34 min |
| Jun 1, 5:00 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Shenandoah, Warren | 45 min |
| Jun 1, 5:02 PM EDT | Special Marine Warning | LWX | 88 min | |
| Jun 1, 5:22 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Rappahannock, Shenandoah, Warren | 23 min |
| Jun 1, 5:25 PM EDT | Special Marine Warning | LWX | 65 min | |
| Jun 1, 5:36 PM EDT | Special Marine Warning | LWX | 84 min | |
| Jun 1, 6:15 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria | 30 min |
| Jun 1, 6:16 PM EDT | Special Marine Warning | LWX | 44 min | |
| Jun 1, 6:20 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun | 25 min |
| Jun 1, 6:28 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria | 32 min |
| Jun 1, 6:34 PM EDT | Special Marine Warning | LWX | 116 min | |
| Jun 1, 6:41 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun | 34 min |
Nearby
Flash Flood Warnings in West Virginia, 2015Flash Flood Warnings in Virginia, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.